Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 98, NWS State College, PA

July 17, 20084 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 17, 2008, 4:55 PM EDT for 4 counties in Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2008, 4:55 PM EDT (20:55 UTC)
Expired
Jul 17, 2008, 5:21 PM EDT
In force
26 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA

The radar

The State College radar (KCCX), 45 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2008-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2008-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 172055
SVRCTP
PAC027-061-067-087-172145-
/O.NEW.KCTP.SV.W.0098.080717T2055Z-080717T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
455 PM EDT THU JUL 17 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHEASTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
  CENTRAL MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTH CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 545 PM EDT

* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHIPPLE DAM STATE PARK...OR NEAR STATE COLLEGE...AND MOVING
  SOUTHEAST AT 26 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCALEVYS FORT AROUND 500 PM EDT...
  BELLEVILLE AND SEVEN MOUNTAINS AROUND 510 PM EDT...
  MILROY AROUND 515 PM EDT...
  YEAGERTOWN AND REEDSVILLE AROUND 520 PM EDT...
  LEWISTOWN AND BURNHAM AROUND 525 PM EDT...
  ALFARATA AROUND 530 PM EDT...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...
ROUTE 322...ROUTE 322/22...ROUTE 522.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4062 7738 4043 7758 4070 7796 4084 7782
TIME...MOT...LOC 2055Z 307DEG 23KT 4071 7780

$$

FORECASTER: STEINBUGL
2 follow-up statements
000 
WWUS51 KCTP 172107
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
507 PM EDT THU JUL 17 2008

PAC027-172116-
/O.CAN.KCTP.SV.W.0098.000000T0000Z-080717T2145Z/
CENTRE PA-
506 PM EDT THU JUL 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CENTRE COUNTY IS
CANCELLED...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4064 7785 4073 7778 4072 7770 4073 7768
      4073 7767 4074 7766 4062 7738 4043 7758
TIME...MOT...LOC 2106Z 307DEG 23KT 4067 7771

$$

PAC061-067-087-172145-
/O.CON.KCTP.SV.W.0098.000000T0000Z-080717T2145Z/
JUNIATA PA-HUNTINGDON PA-MIFFLIN PA-
506 PM EDT THU JUL 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL MIFFLIN...NORTHEASTERN HUNTINGDON AND CENTRAL JUNIATA
COUNTIES...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BELLEVILLE...OR 9 MILES NORTHWEST OF LEWISTOWN...MOVING
SOUTHEAST AT 26 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  REEDSVILLE AROUND 515 PM EDT...
  YEAGERTOWN...REEDSVILLE AND STRODES MILLS AROUND 520 PM EDT...
  LEWISTOWN...BURNHAM AND STRODES MILLS AROUND 525 PM EDT...
  ALFARATA AROUND 530 PM EDT...
  WALNUT AROUND 540 PM EDT...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4064 7785 4073 7778 4072 7770 4073 7768
      4073 7767 4074 7766 4062 7738 4043 7758
TIME...MOT...LOC 2106Z 307DEG 23KT 4067 7771

$$

FORECASTER: STEINBUGL
000 
WWUS51 KCTP 172121
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
521 PM EDT THU JUL 17 2008

PAC061-067-087-172131-
/O.CAN.KCTP.SV.W.0098.000000T0000Z-080717T2145Z/
JUNIATA PA-HUNTINGDON PA-MIFFLIN PA-
521 PM EDT THU JUL 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIFFLIN...NORTHEASTERN
HUNTINGDON AND CENTRAL JUNIATA COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4064 7785 4073 7778 4072 7770 4073 7768
      4073 7767 4074 7766 4062 7738 4043 7758
TIME...MOT...LOC 2121Z 307DEG 23KT 4061 7761

$$

FORECASTER: STEINBUGL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:50 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 17, 3:50 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 PM EDT THU JUL 17 2008

.SYNOPSIS...
HIGH PRESSURE...CENTERED OVER THE CENTRAL APPALACHIANS THIS
AFTERNOON WILL DRIFT SLOWLY OFF THE EAST COAST OVER THE NEXT
SEVERAL DAYS. A STATIONARY FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN
NEW YORK WILL INTERACT WITH THE VERY WARM AND HUMID AIRMASS
TO PRODUCE SCATTERED LATE DAY AND EVENING THUNDERSTORMS
TODAY...MAINLY ACROSS THE NORTHERN MOUNTAINS OF THE STATE AND THE
MIDDLE SUSQUEHANNA VALLEY. A TROUGH OF LOW PRESSURE WILL APPROACH
THE AREA FROM THE WEST LATE SUNDAY INTO EARLY NEXT WEEK BRINGING
THE NEXT CHANCE FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS.
SLIGHTLY COOLER AIR WITH MUCH MORE COMFORTABLE HUMIDITY SHOULD
FOLLOW FOR THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED TSRA (WITH ISOLATED STRONG TO SVR TSRA) AFFECTING MAINLY
THE NCENT MTNS AND MIDDLE SUSQ VALLEY AT THE INTERSECTION OF A
LLVL OUTFLOW BOUNDARY AND NOSE OF A WESTERLY 925-850 SPEED MAX OF
20-30KT. A BULLSEYE OF SURFACE BASED CAPE WAS ALSO COLLOCATED
NEAR KIPT AND KSEG...WHICH WILL MAINTAIN (OR EVEN INCREASE) THE
DEPTH/INTENSITY OF THE ELEVATED 60+ DBZ CORES IN THESE PULSE
STORMS THROUGH 22-23Z ACROSS OUR ERN CWA.

SLIGHTLY WARMING TEMPS/SUBSIDENCE ALOFT WILL LEAD TO NOTHING MORE
THAN A BRIEF...STRAY SHOWER OR TSRA FROM THE SOUTH CENTRAL TO THE
LOWER SUSQ VALLEY. KEPT POPS IN THIS AREA AOB 10 PERCENT.

CLEARING SKIES AND DIMINISHING WIND WILL OCCUR AFTER 02Z. THIS
WILL SET THE STAGE FOR A RATHER MUGGY NIGHT WITH MINS MAINLY IN
THE MID 60S THROUGHOUT THE VALLEYS...AND AROUND 60F ACROSS THE
HIGHER TERRAIN.

&&

.SHORT TERM /FRIDAY/...
FRIDAY LOOKS TO BE A HOT AND HUMID SUMMER DAY. SREF 850MB TEMPS ARE
AROUND 18-19C... WHICH IS ABOUT A DEGREE OR SO HIGHER THAN THURSDAY.
THEREFORE WITH THIS WARMING AND MORE ABUNDANT SUNSHINE HIGHS
SHOULD BE ABOUT 2-3 DEGREES WARMER... RANGING FROM THE MID 80S
ACROSS THE HIGH TERRAIN OF THE NORTH TO THE MID 90S ACROSS THE
SUSQUEHANNA VALLEY. THESE HIGHS WILL COMBINE WITH DEWPOINTS IN THE
60S TO NEAR 70... LEADING TO HEAT INDEX VALUES NEAR 100 ACROSS
MUCH OF THE LOWER SUSQUEHANNA VALLEY.

A STRONG RIDGE WILL CONTINUE TO BUILD IN TO OUR SOUTH. THIS SHOULD
PUSH ANY WAVES RIDING ALONG THE EDGE OF THE RIDGE TO OUR NORTH...
LEADING TO A DRY DAY. WARMING TEMPS ALOFT AND SUBSIDENCE SHOULD EVEN
LIMIT THE AMOUNT OF AFTERNOON CUMULUS CLOUDS. THE EXCEPTION IS
ACROSS THE RIDGES OF THE LAUREL HIGHLANDS...WHERE A TERRAIN
INDUCED SHOWER OR THUNDERSTORM IS POSSIBLE. NOT CERTAIN ENOUGH TO
MENTION IN FORECAST YET... BUT SREFS DO HINT THAT THE RIDGES MAY
BE ENOUGH TO BRIEFLY BREAK THE CAP AND FORM A SHOWER OR
THUNDERSTORM.

DEWPOINTS SHOULD REMAIN IN THE 60S LEADING TO A WARM AND MUGGY
NIGHT. WENT ABOVE MAV MOS GUIDANCE AS IT WAS TOO COLD WITH LAST
NIGHTS LOWS AND TOO LOW WITH THE DEW POINTS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
GEFS DATA SUGGESTS MOST OF CENTRAL PA SHOULD STAY DRY ON
SATURDAY. HOWEVER...ISOLD TO SCT DIURNAL CONVECTION WILL REMAIN
PSBL ALONG THE NRN TIER COUNTIES - GIVEN THE PROXIMITY OF A QUASI-
STATIONARY FNTL BNDRY AND EMBEDDED SHORT WAVES TRANSLATING WEST TO
EAST ALONG THE SRN EDGE OF THE WESTERLIES. BLEND OF MOS PRODUCTS
AND NAEFS DATA YIELDS MAX TEMPS 5-10F ABOVE NORMAL...RANGING FROM
THE MID 80S IN THE NW TO THE MID 90S OVER THE LWR SUSQ VLY.

GEFS SHOWS A DEVELOPING WAVE OF LOW PRES OVR THE GRT LKS BY
SUNDAY...ASSOC WITH A BROAD UPPER LEVEL TROUGH SLIDING SOUTHEAST
FROM THE UPPER PLAINS. AS THE LOW DRIFTS ENEWD TWD LAKE
ONTARIO...A TRAILING CLD FNT IS FCST TO MOVE THROUGH THE REGION ON
MONDAY. THE GEFS SHOWS BLOCKING HIGH PRES OVER THE NRN ATLC
EFFECTIVELY KEEPING THE UPPER LEVEL TROUGH IN PLACE OVER THE
NORTHEAST INTO MID-WEEK. HIGH PRES TRIES TO RETURN BY THURSDAY.
LEANED HEAVILY TWD THE GFS ENSEMBLE POPS IN THIS PD...WHICH
RESULTED IN THE HIGHEST CHC POPS MON INTO TUE.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
ISOLATED TO SCATTERED MVFR CIGS AND VSBYS IN SHRA/TSRA WILL
PREVAIL THROUGH DUSK ACROSS THE REGION NORTHEAST OF A LINE FROM
KBFD AND KDUJ...TO KUNV AND KMDT. A FEW OF THE STORMS COULD BECOME
STRONG ENOUGH TO PRODUCE BRIEF IFR CIGS/VSBYS WITH SFC WIND GUSTS
TO 40 KTS INVOF KIPT AND KSEG...AND POINTS EAST.

OTHERWISE...HIGH PRESSURE CENTER JUST TO THE SOUTH OF PENN WILL
DRIFT VERY SLOWLY TO THE EAST THROUGH FRIDAY AND SLIP OFFSHORE
THIS WEEKEND. SERIES OF WAVES WILL SLIDE W-E ACROSS NEW YORK AND
NEW ENGLAND AS FRONTAL BOUNDARY REMAINS STATIONARY JUST TO OUR
NORTH.

PATCHY 3-5SM GROUND FOG WILL FORM ONCE AGAIN LATE TONIGHT THROUGH
THE MID MORNING HOURS FRIDAY AS WINDS DROP OFF TO LIGHT AND
VARIABLE. MAINLY LIGHT...SOUTHWEST TO WEST WINDS WILL PREVAIL FOR
THE NEXT SEVERAL DAYS.

BEST CHC FOR SHRA/TSRA WILL BE DURING THE LATE WEEKEND THROUGH
MONDAY AS A FRONTAL BNDRY SLIPS ACROSS THE MID-ATLANTIC REGION.
CU FIELD WILL INCREASE FRI/SAT...WITH SOME REDUCTION TO CIGS/VSBYS
ANTICIPATED THIS WEEKEND FROM ANY CONVECTION THAT MAY DEV AND
PRODUCE VFR TO TEMPO MVFR/IFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...CHENARD
LONG TERM...STEINBUGL
AVIATION...LAMBERT
Hazardous weather outlook, Jul 17, 12:38 PM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1238 PM EDT THU JUL 17 2008

PAZ017>019-024>028-033>036-045-049>052-056>059-063>066-181645-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1238 PM EDT THU JUL 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-037-041-042-046-053-181645-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-COLUMBIA-
1238 PM EDT THU JUL 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTH
CENTRAL MOUNTAINS. A FEW STORMS WILL BE CAPABLE OF PRODUCING ISOLATED
LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM THIS AFTERNOON INTO THIS
EVENING.

STEINBUGL

In the hours before

Special weather statement, Jul 17, 2:49 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
249 PM EDT THU JUL 17 2008

PAZ012-045-171930-
NORTHERN CLINTON PA-SOUTHERN CLINTON PA-
249 PM EDT THU JUL 17 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLINTON COUNTY...

AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF LOCK HAVEN...MOVING SOUTHEAST AT 18 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR AVIS AROUND 255 PM...LOGANTON AROUND 315 PM
AND CARROLL AROUND 325 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 180 AND 193...AND ROUTE
220.

FORECASTER: DANGELO
Special weather statement, Jul 17, 3:02 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
302 PM EDT THU JUL 17 2008

PAZ041-042-172030-
NORTHERN LYCOMING PA-SULLIVAN PA-
302 PM EDT THU JUL 17 2008

...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL LYCOMING AND
SULLIVAN COUNTIES...

AT 258 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES
SOUTHWEST OF WYALUSING TO 11 MILES SOUTHEAST OF CANTON TO 8 MILES
SOUTHWEST OF CANTON...MOVING SOUTHEAST AT 17 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR LINCOLN FALLS AROUND 315 PM...FORKSVILLE
AROUND 330 PM...LAPORTE AROUND 400 PM AND RICKETTS GLEN STATE PARK
AROUND 415 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220.

FORECASTER: LAMBERT
Special weather statement, Jul 17, 4:08 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 PM EDT THU JUL 17 2008

PAZ028-050-172045-
JUNIATA PA-SNYDER PA-
408 PM EDT THU JUL 17 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JUNIATA AND WESTERN
SNYDER COUNTIES...

AT 406 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST
OF MIFFLINBURG...MOVING EAST AT 17 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR BEAVERTOWN AROUND 420 PM...RICHFIELD AROUND
425 PM...MIDDLEBURG AROUND 440 PM AND FREMONT AROUND 445 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522.

FORECASTER: STEINBUGL
Special weather statement, Jul 17, 4:17 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
417 PM EDT THU JUL 17 2008

PAZ018-019-026-027-172100-
HUNTINGDON PA-MIFFLIN PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
417 PM EDT THU JUL 17 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIFFLIN...NORTHEASTERN
HUNTINGDON AND SOUTHWESTERN CENTRE COUNTIES...

AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF TYRONE...MOVING EAST AT 26 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR PORT MATILDA AROUND 425 PM...PARK FOREST
AROUND 440 PM...STATE COLLEGE AROUND 445 PM...BOALSBURG AROUND 455 PM
AND POTTERS MILLS AROUND 500 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-99 BETWEEN MILE MARKERS 56 AND 65.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...ROUTE
322...STATE ROAD 26...STATE ROAD 45.

FORECASTER: STEINBUGL
Special weather statement, Jul 17, 4:28 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
428 PM EDT THU JUL 17 2008

PAZ049-050-052-172115-
NORTHUMBERLAND PA-SNYDER PA-UNION PA-
428 PM EDT THU JUL 17 2008

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL NORTHUMBERLAND...
NORTHEASTERN SNYDER AND SOUTHEASTERN UNION COUNTIES...

AT 424 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM LEWISBURG
TO 7 MILES WEST OF SELINSGROVE...MOVING EAST AT 26 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR KRATZERVILLE AROUND 435 PM...SELINSGROVE
AROUND 440 PM...SUNBURY AROUND 445 PM...RESLER AROUND 450 PM...
STONINGTON AROUND 500 PM AND TREVORTON AROUND 505 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15.

FORECASTER: STEINBUGL
Local storm report, Jul 17, 4:42 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT THU JUL 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             2 NE LOCK HAVEN         41.16N 77.43W
07/17/2008  E0.88 INCH       CLINTON            PA   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED NORTH OF LOCK HAVEN AIRPORT.

0200 PM     TSTM WND DMG     4 NE LOCK HAVEN         41.18N 77.40W
07/17/2008                   CLINTON            PA   DEPT OF HIGHWAYS

            LARGE BRANCHES ACROSS ROUTE 150 AT TOBACCO SHED ROAD IN
            DUNNSTABLE TOWNSHIP. TRAFFIC IMPACTED. UPDATED
            INFORMATION FROM PENN DOT.

0425 PM     TSTM WND DMG     BEAVER SPRINGS          40.74N 77.22W
07/17/2008                   SNYDER             PA   COUNTY OFFICIAL

            911 CENTER REPORTED WIRES DOWN.

&&

MACH

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:34 PM EDTSevere Thunderstorm WarningCTPClinton41 min
Jul 17, 2:59 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming61 min
Jul 17, 3:16 PM EDTSevere Thunderstorm WarningCTPSullivan29 min
Jul 17, 3:24 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Sullivan96 min
Jul 17, 3:52 PM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Sullivan3 hr
Jul 17, 4:12 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Northumberland, Snyder63 min
Jul 17, 5:43 PM EDTSevere Thunderstorm WarningCTPCentre, Snyder, Union41 min
Jul 17, 5:52 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Perry, Snyder38 min
Jul 17, 5:55 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga39 min
Jul 17, 6:29 PM EDTAreal Flood AdvisoryCTPLycoming, Sullivan, Tioga3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.